Alert archive / Minnesota / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm watch at Feb 24, 2012, 4:14 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 25, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 4:14 AM CST (10:14 UTC)
- In effect from
- Feb 25, 2012, 6:00 PM CST
- Expired
- Feb 25, 2012, 3:57 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS43 KFGF 241014 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 414 AM CST FRI FEB 24 2012 ...WINTER STORM WATCH IN EFFECT FOR EASTERN NORTH DAKOTA AND NORTHWEST AND PARTS OF WEST CENTRAL MINNESOTA SATURDAY NIGHT THROUGH SUNDAY NIGHT... .A STORM SYSTEM WILL MOVE FROM BRITISH COLUMBIA INTO MONTANA AND SASKETCHEWAN SATURDAY AND THEN ACROSS THE DAKOTAS AND INTO MINNESOTA ON SUNDAY. WHILE THIS SYSTEM DOESN'T HAVE A LOT OF MOISTURE TO WORK WITH...IT DOES APPEAR THAT MODERATE TO HEAVY SNOWFALL IS POSSIBLE OVER MOST OF THE AREA. THE SNOW WILL SPREAD EAST SATURDAY NIGHT AND THEN END FROM WEST TO EAST SUNDAY NIGHT INTO MONDAY MORNING. THERE IS THE POTENTIAL FOR WIDESPREAD 6 OR MORE INCHES OF SNOW OVER MOST OF EASTERN NORTH DAKOTA INTO NORTHWESTERN AND PARTS OF WEST CENTRAL MINNESOTA WITH THIS SYSTEM. COMPUTER MODELS DISAGREE ON WHERE THE HEAVIEST SNOW WILL SET UP AND EXACT SNOW TOTALS WILL NEED TO BE FINE TUNED IN LATER FORECASTS. WINDS WILL BE EASTERLY 15 TO 25 MPH DURING THE SNOW AND TURN NORTHERLY AS THE STORM PASSES SUNDAY NIGHT INTO EARLY MONDAY. WINDS WILL NOT GET TOO STRONG...BUT STILL ENOUGH TO CAUSE SOME BLOWING AND DRIFTING SNOW. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271015- /O.NEW.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 414 AM CST FRI FEB 24 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT. * SNOW WILL SPREAD FROM WEST TO EAST ACROSS THE AREA SATURDAY NIGHT...FIRST STARTING IN THE DEVILS LAKE BASIN. THE SNOW WILL END SUNDAY NIGHT OVER EASTERN NORTH DAKOTA AND MONDAY MORNING IN NORTHERN MINNESOTA. * POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW IN MANY AREAS. BUT EXACT TOTALS AND WHERE THE HEAVIEST WILL FALL IS UNCERTAIN. * WINDS WILL BE STRONGEST OVER THE RED RIVER VALLEY AND EASTERN NORTH DAKOTA WITH EASTERLY AT 15 TO 25 MPH SUNDAY...TURNING TO THE NORTH AT 15 TO 25 MPH SUNDAY NIGHT. THIS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DTR
3 follow-up statements
253 WWUS43 KFGF 242013 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 213 PM CST FRI FEB 24 2012 ...WINTER STORM WATCH CONTINUES FOR EASTERN NORTH DAKOTA AND NORTHWEST AND PARTS OF WEST CENTRAL MINNESOTA SATURDAY NIGHT THROUGH SUNDAY NIGHT... .A STORM SYSTEM WILL MOVE FROM BRITISH COLUMBIA INTO MONTANA AND SASKATCHEWAN SATURDAY AND THEN ACROSS THE DAKOTAS AND INTO MINNESOTA ON SUNDAY. SNOW WILL OVERSPREAD THE REGION FROM WEST TO EAST SATURDAY NIGHT. SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY MORNING. THERE IS THE POTENTIAL FOR WIDESPREAD 6 OR MORE INCHES OF SNOW OVER MOST OF EASTERN NORTH DAKOTA INTO NORTHWESTERN AND PARTS OF WEST CENTRAL MINNESOTA. WINDS WILL BE EASTERLY 15 TO 25 MPH DURING THE SNOW AND TURN NORTHERLY AS THE STORM PASSES SUNDAY NIGHT INTO EARLY MONDAY. BLOWING AND DRIFTING SNOW WILL INCREASE SUNDAY AFTERNOON AND EVENING...BEFORE WINDS SUBSIDE LATE SUNDAY NIGHT. ANOTHER SIGNIFICANT STORM SYSTEM WILL TAKE AIM ON THE NORTHERN PLAINS TUESDAY AND WEDNESDAY...SO STAY TUNED. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- /O.CON.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 213 PM CST FRI FEB 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... * SNOW WILL OVERSPREAD THE AREA FROM WEST TO EAST SATURDAY NIGHT. SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY. THE SNOW WILL END BY LATE SUNDAY NIGHT OVER EASTERN NORTH DAKOTA AND MONDAY MORNING IN NORTHERN MINNESOTA. * THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW IN MANY AREAS. BUT EXACT TOTALS AND WHERE THE HEAVIEST WILL FALL IS STILL UNCERTAIN. AT THIS POINT IT APPEARS THAT AREAS ALONG THE HIGHWAY 2 CORRIDOR SHOULD RECEIVE THE HEAVIEST SNOW. * WINDS WILL BE STRONGEST OVER THE RED RIVER VALLEY AND EASTERN NORTH DAKOTA SUNDAY AFTERNOON AND SUNDAY EVENING. NORTHERLY WINDS WILL GUST TO 30 MPH SUNDAY AFTERNOON...AND BLOWING AND DRIFTING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DK
947 WWUS43 KFGF 250248 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 848 PM CST FRI FEB 24 2012 ...WINTER STORM WATCH CONTINUES FOR EASTERN NORTH DAKOTA AND NORTHWEST AND PARTS OF WEST CENTRAL MINNESOTA SATURDAY NIGHT THROUGH SUNDAY NIGHT... .A STORM SYSTEM WILL MOVE FROM BRITISH COLUMBIA INTO MONTANA AND SASKATCHEWAN SATURDAY AND THEN ACROSS THE DAKOTAS AND INTO MINNESOTA ON SUNDAY. SNOW WILL OVERSPREAD THE REGION FROM WEST TO EAST SATURDAY NIGHT. SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY MORNING. THERE IS THE POTENTIAL FOR WIDESPREAD 6 OR MORE INCHES OF SNOW OVER PARTS OF EASTERN NORTH DAKOTA INTO NORTHWESTERN AND PARTS OF WEST CENTRAL MINNESOTA. WINDS WILL BE EASTERLY 15 TO 25 MPH DURING THE SNOW AND TURN NORTHERLY AS THE STORM PASSES SUNDAY NIGHT INTO EARLY MONDAY. BLOWING AND DRIFTING SNOW WILL INCREASE SUNDAY AFTERNOON AND EVENING...BEFORE WINDS SUBSIDE LATE SUNDAY NIGHT. ANOTHER SIGNIFICANT STORM SYSTEM WILL TAKE AIM ON THE NORTHERN PLAINS TUESDAY AND WEDNESDAY...SO STAY TUNED. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- /O.CON.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 848 PM CST FRI FEB 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... * SNOW WILL OVERSPREAD THE AREA FROM WEST TO EAST SATURDAY NIGHT. SNOW MAY BECOME HEAVY AT TIMES LATE SATURDAY NIGHT AND SUNDAY. THE SNOW WILL END BY LATE SUNDAY NIGHT OVER EASTERN NORTH DAKOTA AND MONDAY MORNING IN NORTHERN MINNESOTA. * THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW IN MANY AREAS. BUT EXACT TOTALS AND WHERE THE HEAVIEST WILL FALL IS STILL UNCERTAIN. AT THIS POINT IT APPEARS THAT AREAS ALONG THE HIGHWAY 2 CORRIDOR SHOULD RECEIVE THE HEAVIEST SNOW. * WINDS WILL BE STRONGEST OVER THE RED RIVER VALLEY AND EASTERN NORTH DAKOTA SUNDAY AFTERNOON AND SUNDAY EVENING. NORTHERLY WINDS WILL GUST TO 30 MPH SUNDAY AFTERNOON...AND BLOWING AND DRIFTING SNOW IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
824 WWUS43 KFGF 250957 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 357 AM CST SAT FEB 25 2012 ...WINTER STORM WARNINGS NOW IN PLACE OVER NORTHEAST NORTH DAKOTA INTO NORTHWESTERN MINNESOTA BEGINNING TONIGHT INTO SUNDAY NIGHT... A SURFACE AND UPPER LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN ALBERTA AND NORTHERN MONTANA INTO SOUTHERN NORTH DAKOTA LATE TONIGHT AND THEN BE NEAR FARGO SUNDAY AFTERNOON BEFORE MOVING TOWARD DULUTH SUNDAY NIGHT. A BAND OF SNOW WILL FALL ALONG AND NORTH OF THE SYSTEM. MOISTURE WITH THIS SYSTEM IS LIMITED...BUT A BAND OF AROUND 6 INCHES OF SNOW IS LIKELY TO FALL OVER MOST OF NORTHERN NORTH DAKOTA INTO NORTHERN MINNESOTA. OVER SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA SNOW AMOUNTS WILL BE LESS...WITH 3 TO 5 INCHES FROM VALLEY CITY TO FARGO TO WADENA SOUTHWARD. SNOW WILL SPREAD INTO THE DEVILS LAKE REGION EARLY THIS EVENING...REACH THE RED RIVER BY MIDNIGHT AND THEN SPREAD OVER NORTHERN MINNESOTA BEFORE SUNRISE SUNDAY. WINDS WILL BE EAST TO SOUTHEAST AT 15 TO 30 MPH TONIGHT AND BECOME NORTHERLY AT 15 TO 30 MPH SUNDAY AFTERNOON INTO SUNDAY NIGHT. THIS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. ANOTHER SIGNIFICANT STORM SYSTEM WILL TAKE AIM ON THE NORTHERN PLAINS TUESDAY AND WEDNESDAY...SO STAY TUNED. MNZ001-002-004-007-NDZ006>008-014>016-024-026>030-054-270900- /O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ /O.NEW.KFGF.WS.W.0001.120226T0300Z-120227T0900Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 357 AM CST SAT FEB 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND WIND...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD ACROSS NORTHEAST NORTH DAKOTA THIS EVENING AND THEN CONTINUE INTO SUNDAY EVENING. A PERIOD OF HEAVY SNOW IS POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING. * AROUND 6 INCHES OF SNOW IS EXPECTED...WITH ISOLATED HIGHER AMOUNTS. * EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH WILL OCCUR TONIGHT AND BECOME NORTHERLY AT 15 TO 30 MPH SUNDAY AFTERNOON AND EVENING. THIS WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW IN OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ005-006-008-009-013>017-022>024-271200- /O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ /O.NEW.KFGF.WS.W.0001.120226T0600Z-120227T1200Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS 357 AM CST SAT FEB 25 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO NORTHWESTERN MINNESOTA AFTER MIDNIGHT AND THEN CONTINUE BEFORE ENDING SUNDAY NIGHT. A PERIOD OF HEAVY SNOW IS POSSIBLE SUNDAY MORNING. * AROUND 6 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * EAST TO SOUTHEAST WINDS OF UP TO 25 MPH WILL DEVELOP TONIGHT AND THEN BECOME NORTH AT UP TO 25 MPH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ003-029-NDZ038-039-049-052-053-270900- /O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ /O.NEW.KFGF.WW.Y.0006.120226T0300Z-120227T0900Z/ CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 357 AM CST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND WIND...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LIGHT SNOW WILL MOVE INTO SOUTHEAST NORTH DAKOTA LATE EVENING AND THE OVERNIGHT AND THEN END SUNDAY EVENING. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL OCCUR. * EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH WILL OCCUR TONIGHT AND THEN BECOME NORTH AT 15 TO 30 MPH SUNDAY AFTERNOON AND EVENING. THIS WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ027-028-030>032-040-271200- /O.UPG.KFGF.WS.A.0001.120226T0000Z-120227T1200Z/ /O.NEW.KFGF.WW.Y.0006.120226T0600Z-120227T1200Z/ WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-WADENA- GRANT- INCLUDING THE CITIES OF...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 357 AM CST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL DEVELOP OVER WEST CENTRAL MINNESOTA AFTER MIDNIGHT AND THEN CONTINUE THROUGH SUNDAY EVENING. * 3 TO 5 INCHES OF SNOW IS EXPECTED. * EAST TO SOUTHEAST WINDS OF UP TO 20 MPH WILL DEVELOP TONIGHT AND THEN TURN NORTH AT UP TO 20 MPH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DTR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 8:45 PM CST, 7 hours 29 minutes earlier.
Area forecast discussion, Feb 23, 8:45 PM CST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 845 PM CST THU FEB 23 2012 .DISCUSSION...FORECAST CHALLENGE CONCERNS CLOUD TRENDS AND TEMPERATURES. SURFACE LOW ALONG S MB/ONTARIO BORDER AREA TO DRIFT ESE OVERNIGHT. ON BACKSIDE OF LOW CURRENT COLD ADVECTION TO LEVEL OFF AFTER MIDNIGHT. SOME CLEARING WORKING INTO NW FA AND WHILE WINDS NOT CALM TEMPERATURES HAVE DROPPED OFF PRETTY QUICK IN ANY CLEAR AREAS LAST FEW NIGHTS. WILL TRIM A FEW DEGREES OFF IN THE NW/W. COLD ADVECTION JUST WORKING INTO SOUTHERN ZONES SO COOLING WILL BE A LITTLE DELAYED BUT MINIMUMS SEEM REASONABLE. FARTHER EAST IN CLOUDS FLURRIES/SCT SHSN CONTINUE AND WHILE CANADIAN RADARS NOT SHOWING MUCH WILL MAINTAIN CURRENT POPS. && .AVIATION...VFR CIGS WITH SOME LOCALIZED MVFR CIGS CONTINUE ACROSS FA. SOME CLEAR SPOTS SHOWING UP ACROSS NW FA AND FAR NW TIP OF MN. WITH GENERAL STEADY 10KTS OR SO OF WIND NOT EXPECTING ANY FOG TONIGHT IN AREAS WHICH GO CLEAR. SE HALF OF FA TO REMAIN CLOUDY MOST OF NIGHT. SOME LIGHT SNOW SHOWERS/FLURRIES CONTINUE IN THE CLOUDS BUT VSBY SHOULD REMAIN VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Feb 23, 11:35 AM CST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1135 AM CST THU FEB 23 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 1135 AM CST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT EXPECT INTERMITTENT LIGHT SNOW AND FLURRIES TODAY AND TONIGHT WITH ACCUMULATIONS LESS THAN A HALF INCH. AREAS ACROSS SOUTHEAST NORTH DAKOTA COULD RECEIVE UP TO 2 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT ADDITIONAL LIGHT SNOW AND FLURRIES ON FRIDAY...MAINLY OVER MINNESOTA. ACCUMULATIONS LESS THAN A HALF INCH. THE NEXT MAJOR STORM SYSTEM TO IMPACT THE AREA WILL ARRIVE SATURDAY LATE NIGHT AND CONTINUE UNTIL EARLY MONDAY. LOW PRESSURE WILL ORGANIZE OVER SOUTH DAKOTA AND MOVE INTO CENTRAL MINNESOTA ON SUNDAY...MEANWHILE AN UPPER LEVEL LOW WILL BE LOCATED FARTHER NORTH OVER NORTH DAKOTA. EXPECT SNOW TO DEVELOP EASTWARD THROUGH NORTHERN NORTH DAKOTA SATURDAY NIGHT WITH SNOW SPREADING OVER THE ENTIRE AREA SUNDAY MORNING AND ENDING EARLY MONDAY. IT IS A BIT TOO EARLY TO GET CONFIDENT ON SNOWFALL AMOUNTS...BUT LOCALLY HEAVY AMOUNTS ARE POSSIBLE ESPECIALLY ALONG THE HIGHWAY TWO CORRIDOR. WINDS WILL ALSO BECOME NORTH AND INCREASE SUNDAY AFTERNOON INTO MONDAY WITH BLOWING AND DRIFTING SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Winter Storm Watches in Minnesota, 2012Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.